MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; CATHETER,FOLEY,COUDE,LATEX,20FR,10ML

MEDLINE INDUSTRIES INC.; CATHETER,FOLEY,COUDE,LATEX,20FR,10ML
Catalog Number DYND11220
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the patient's chronic indwelling catheter that was in place for one month was scheduled to be removed when the balloon could not be deflated and no sterile water was coming out of the balloon port.Reportedly, the foley catheter was initially cut below the balloon port and then below the y intersection but on both attempts, no sterile water was coming out.It was reported that ultrasound confirmed balloon was still inflated and then it was decided that in order to deflate the balloon, patient would require cystoscopy to puncture the foley catheter's balloon using a small needle.Reportedly, 10 ml of sterile water was used to inflate the balloon during insertion and the foley catheter's balloon was not tested for inflation and deflation at the time of insertion.There was no serious injury reported related to the incident and the patient is doing well at this time.Due to the reported incident and in an abundance of caution, this medwatch is being filed.The foley catheter's shaft was returned for evaluation and the reported product issue was confirmed.No definitive root cause could be determined at this time.No additional information is available.If additional relevant information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the patient required cystoscopy to puncture the foley catheter's balloon that would not deflate.

Common Device Name
CATHETER,FOLEY,COUDE,LATEX,20FR,10ML
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key7514898
Report Number1417592-2018-00028
Device Sequence Number1626552
Product Code EZL
UDI-Device Identifier10080196029198
UDI-Public10080196029198
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician Assistant
Type of Report Initial
Report Date (Section B) 05/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician Assistant
Device Catalogue NumberDYND11220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/18/2018
Initial Report FDA Received Date05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR